MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8501, S ALEXIS LAP SYS 6/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES C8501, S ALEXIS LAP SYS 6/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8501
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: robotic colectomy.Similar c8501 malfunctions occurred in 3 cases.Complaint 1 of 3: #(b)(4).Complaint 2 of 3: #(b)(4).Complaint 3 of 3: #(b)(4) product returning.Event description: event date was sometime in the past week.C8501 was placed within patient with 12mm trocar and no sharp instruments inserted.Approximately 1 hour into the case, the surgical team heard leaking and found that the sheath was separated from the green inner ring.A portion of the ring was hanging freely from the sheath inside the patient.A new device was opened to complete the case.No patient injury occurred.Product is not available for return.Patient status: no patient injury occurred.Type of intervention: a new device was opened to complete the case.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that the sheath had separated from the inner ring.Based on the condition of the returned unit, it is possible that the reported event was caused by a weak or incomplete heat seal between the sheath and the inner ring.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: robotic colectomy.Similar c8501 malfunctions occurred in 3 cases.Complaint 1 of 3: #(b)(4) [mfr# 2027111-2022-00617].Complaint 2 of 3: #(b)(4) [mfr# 2027111-2022-00618].Complaint 3 of 3: #(b)(4).Event description: event date was sometime in the past week.C8501 was placed within patient with 12mm trocar and no sharp instruments inserted.Approximately 1 hour into the case, the surgical team heard leaking and found that the sheath was separated from the green inner ring.A portion of the ring was hanging freely from the sheath inside the patient.A new device was opened to complete the case.No patient injury occurred.Product is not available for return.Additional information received on 11may2022 via email from [name], account manager.Images of complaint device attached.Additional information received on 12may2022 via email from [name], account manager.Images are related to complaint #(b)(4).Additional information received on 28jun2022 via phone call from [name], account manager.Customer returned 3 units of c8501 for complaint #(b)(4).Patient status: no patient injury occurred.Type of intervention: a new device was opened to complete the case.

Brand Name
C8501, S ALEXIS LAP SYS 6/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14581973
Report Number2027111-2022-00619
Device Sequence Number2058141
Product Code KGW
UDI-Device Identifier00607915119928
UDI-Public(01)00607915119928(17)250310(30)01(10)1444854
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model NumberC8501
Device Catalogue Number101042501
Device Lot Number1444854
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown